MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P50P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 50 ml in/out; ø 9 mm; sn (b)(6) is in use on the patient from (b)(6) 2025 to date.The event occurred on (b)(6) 2025, which is (46 days) after the pump in question was placed on the patient.We have reviewed the production records of the excor blood pump and concluded that the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs on 2025-06-10 to report that the patient being supported with an excor pediatric vad system experienced hemolysis on (b)(6) 2025.The patient had a dialysis catheter placed on (b)(6) 2025 with crrt (continuous renal replacement therapy) started the same day.The patient's ldh and pfhgb levels increased since placement of the dialysis catheter and initiation of crrt.Ldh increased from 730u/l on (b)(6) 2025 to 5823 u/l on (b)(6) 2025.Pfhgb levels increased from 7 mg/dl on (b)(6) 2025 to 265 mg/dl on (b)(6) 2025.According to the site, the excor blood pump maintained complete filling and ejection.The blood pump continues to remain on the patient.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key22378211
Report Number3008454189-2025-00015
Device Sequence Number20839560
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public(01)04260090040010(17)261130
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
Report Date (Section F) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP50P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/10/2025
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer06/10/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 MO
Patient SexFemale
Patient Weight8 KG
Date Report Sent to FDA07/01/2025